Hierarchical Morse complexes for piecewise linear 2-manifolds

Published

Journal Article

We present algorithms for constructing a hierarchy of increasingly coarse Morse complexes that decompose a piecewise linear 2-manifold. While Morse complexes are defined only in the smooth category, we extend the construction to the piecewise linear category by ensuring structural integrity and simulating differentiability. We then simplify Morse complexes by cancelling pairs of critical points in order of increasing persistence.

Duke Authors

Cited Authors

  • Edelsbrunner, H; Harer, J; Zomorodian, A

Published Date

  • January 1, 2001

Published In

  • Proceedings of the Annual Symposium on Computational Geometry

Start / End Page

  • 70 - 79

Citation Source

  • Scopus